MAUDE Adverse Event Report: CARDINAL HEALTH MALTA 212 LTD MEDI-VAC FLEX ADVANTAGE - 1500 ML; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH MALTA 212 LTD MEDI-VAC FLEX ADVANTAGE - 1500 ML; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 65651920
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing device history record for the referenced lot number 20e14 was completed.Product was manufactured on the 19th may 2020.No non-conformance with regards to ¿fluid leak¿ was noted during the manufacture of this batch.The investigation determined that all products were manufactured, inspected, and released in accordance with our established specification for quality and efficacy.No sample was received; therefore, an evaluation of the complaint device for deficiency of construction could not be performed.It was reported the fluid leaked from the red braided tube, (the connection between the flex advantage liner and the hard canister) while health care profession was deactivating the system.As a result, fluid hit the hcp in one eye.This a common occurrence when one is detaching the liner from the hard canister.The sound is caused when the flex advantage lid ridges comes off the hard canister.It was also reported that the both the hard canister and flex advantage remained intact and not parts where broken.Based on this information and the lack of sample, one cannot identify the location from where the leak had occurred, so the root cause would be unknown.Without a specific assignable cause, no specific corrective actions are deemed applicable, however, we will continue to monitor concerns such as these for possible future actions.Key production and quality personnel have been made aware of this reported incident through the investigation process.
 
Event or Problem Description
During the substitution of the device, in particular while operator was deactivating the vacuum removing the red tube, the biological liquid which was collected in the device, came out from the red tube and hit the health care professional in one eye.The hcp was then monitored to identify the health status and tested for possible infections.On top of that, inail was informed (submitter's comment: inail is the national authority which monitors injury on the working place).

Brand Name
MEDI-VAC FLEX ADVANTAGE - 1500 ML
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH MALTA 212 LTD
a51, industrial estate
marsa MRS30 00
MT  MRS3000
MDR Report Key11598926
Report Number1423537-2021-00618
Device Sequence Number3498113
Product Code GCX
UDI-Device Identifier10885380153297
UDI-Public10885380153297
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number65651920
Device Catalogue Number65651920
Device Lot Number20E14
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;